Home > Research > Publications & Outputs > A semi-parametric model for multivariate extrem...
View graph of relations

A semi-parametric model for multivariate extreme values.

Research output: Contribution to journalJournal article


<mark>Journal publication date</mark>09/1995
<mark>Journal</mark>Statistics and Computing
Issue number3
Number of pages38
Pages (from-to)215-252
<mark>Original language</mark>English


Threshold methods for multivariate extreme values are based on the use of asymptotically justified approximations of both the marginal distributions and the dependence structure in the joint tail. Models derived from these approximations are fitted to a region of the observed joint tail which is determined by suitably chosen high thresholds. A drawback of the existing methods is the necessity for the same thresholds to be taken for the convergence of both marginal and dependence aspects, which can result in inefficient estimation. In this paper an extension of the existing models, which removes this constraint, is proposed. The resulting model is semi-parametric and requires computationally intensive techniques for likelihood evaluation. The methods are illustrated using a coastal engineering application.